Aa
Aa
A
A
A
Close
Avatar universal

Is it possible I've been misdiagnosed with Neuropathy and Migraines? Possible MS?

When I was 5, I began having migraines. Normal migraines, if you will. Never any physical effects other than throwing up and a bit of neck stiffnesand. Fast forward 24 years. I've currently been diagnosed with Neuropathy. I take Lexapro for depression. They added Elavil and Gabapentin to try to alleviate my symptoms. Here goes the fun part, my symptoms. All opinions are welcome and MS does run in my family.

I'm a 29 year old female.
Right sided pain, numbness, tingling
My limbs feel as though they weigh 10x's what they actually do.
Strange sharp pains in my neck.
Electrical jolt pains throughout my right side.
Extreme anxiety, depression, fatigue, and I often feel as though my tongue is swollen. If that makes sense.
I've lost my balance and fell twice in the last 3 days.
Dizziness seems to be running my life.

What are your opinions?
2 Responses
Avatar universal
I typed this on my phone. Please forgive the typos.
987762 tn?1331027953
COMMUNITY LEADER
Hi and welcome,

The possibility of misdiagnosis is more likely to depend on the totality of your diagnostic evidence, 'neuropathy' is the term used to describe problems with the nerves, usually the 'peripheral nervous system' and not the 'central nervous system' and because MS is a condition that affects the CNS a lot of MS symptoms are also found in many other conditions too.

Neuropathy is associated with many different types of underlying medical conditions eg structural spinal issues, vit deficiency, alcoholism, diabetes, shingles etc etc. so if you have a dx of an associated condition then it's more likely that the neuropathy is from that, although neuropathy can be hard to work out the causation. You probably should keep in mind that 'Lexapro' has been associated many side effects including neuropathy so it's 'possible' the neuropathy is medication related and whilst thinking of medication related side effects....

...the more common side effects of Gabapentin is dizziness, fatigue and various mental health issues so if things have developed since taking the medication for neuropathy there is the 'possibility' that it's side effect related.

In regards to MS running in families, MS is not like a genetically inheritable condition, so whilst you can find multiple family members with MS, it's actually rare and more common to be the only person with MS in the family even if you're an identical twin.

Hope that helps........JJ
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease